Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 2, 2016, 1:33 PM MDT for Fremont County, Colorado. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2016, 1:33 PM MDT (19:33 UTC)
- Expired
- Aug 2, 2016, 2:30 PM MDT
- In force
- 57 min
- Issued by
- NWS Pueblo, CO
County Fremont County, CO
The radar
The Pueblo radar (KPUX), 69 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 7.6 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -347 J/kg
- Mixed-layer LCL
- 2473 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
015 WWUS85 KPUB 021933 SPSPUB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 133 PM MDT TUE AUG 2 2016 COZ077-079-081-083-086-022030- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO-WET MOUNTAINS BETWEEN 6300 AND 10000FT CO- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- CANON CITY VICINITY/EASTERN FREMONT COUNTY CO- 133 PM MDT TUE AUG 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT AND NORTHWESTERN PUEBLO COUNTIES UNTIL 230 PM MDT... AT 131 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PENROSE...OR 28 MILES NORTHWEST OF PUEBLO...MOVING WEST AT 5 MPH. HEAVY RAIN...WINDS IN EXCESS OF 40 MPH...HALF INCH HAIL AND FREQUENT LIGHTNING ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FLORENCE...PENROSE...CANON CITY AND ROYAL GORGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3851 10476 3844 10475 3832 10523 3853 10538 TIME...MOT...LOC 1931Z 071DEG 5KT 3846 10508 $$ LW
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 2, 12:05 PM MDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 2, 12:05 PM MDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1205 PM MDT TUE AUG 2 2016 .SHORT TERM...(Today and tonight) Issued at 338 AM MDT Tue Aug 2 2016 Once again...it looks like the WRF runs are overdoing convection chances this afternoon and evening. GFS...and HRRR are currently showing much less in the way of coverage, and based on yesterday look to be more accurate at this point. Still, with monsoonal flow continuing, and another weak upper disturbance moving through late in the day, cannot rule out some ISOLD storms for the Plains later this afternoon and early evening. But best coverage looks to be over the mountains and areas south of highway 160 where moisture flux will be greatest. Models also are hinting at some better coverage over Teller County and the Pikes Pk Region later today. Storms today will have problems moving eastward over the Plains as mid-level flow remains weak and generally from the North to East this afternoon. Svr threat continues to look very low, but will have to watch out for the potential for locally heavy rainfall. Temps remain above average but should be a couple degrees lower than yesterday as H7 temps cool another degree or two and surface flow remains light and generally upslope. Rose .LONG TERM...(Wednesday through Monday) Issued at 338 AM MDT Tue Aug 2 2016 ...Wetter and cooler weather late this week into the weekend... A wetter and cooler weather pattern is forecast to develop over the region during this period. Another hot day is likely on Wednesday...but temperatures will begin to cool down on Thursday and last into early next week. increasing moisture associated with the monsoon is also likely. Wednesday... Another warm day is likely as max temps will likely reach into the mid to upper 90s across the lower ark rvr valley region...with upper 80s to lower 90s across the Palmer divide region and Raton mesa region. Max temps will be cooler in the valleys/mtns as increasing monsoon rains/clouds will keep cooler weather over these regions. Overall...best chance of precip this day will be along the CO/NM border across the higher terrain...especially the San Juans and S Sangre De Cristo mtns. Thursday... The combination of a cool front moving down the plains the more substantial moisture moving up from the southwest will bring cooler and wetter conditions to the area on this day. Max temps across the plains will drop into the 80s to lower 90s...with 60s to low 80s across the mtns/plains. Showers will ramp up...especially across the mtns and valleys where likely pops are in the fcst. Rain chance on the plains will also increase...especially along the CO/NM border region. Friday... A well defined disturbance in the monsoon flow is fcst to track across the region during the morning hours Friday. The timing of this disturbance may limit heavier precip potential across the region as lots of clouds Thur nite/Friday may reduce instability across the region. These clouds will also keep temps cool...with 70s and 80s over the plains and 50s to middle 70s over the mtn/valleys. Overall rain chance will be high over the mtn/valleys. Attm...it appears best chance of precip over the plains will be over the Pikes Peak region. This disturbance will have to be watched carefully. Although overall cloudiness may limit CAPE...local areas of heavy precip will be possible...and flash flooding can't be ruled out...especially over the burn scar regions. In addition...marginal shear and CAPE will be in place...and we may see a strong storm or two over the region. Saturday... Favorable monsoon flow will continue over the region...and a good chance of rain is likely across the entire region on this day. heavier precip potential (and associated flash flooding) may be realized on this day as compared to Friday as we will likely see higher CAPE values on this day. Max temps will warm up...with highs in the upper 80s and lower 90s across the plains....with 60s and 70s across the higher trrn. Given the higher CAPE values...A few strong storms will be possible...especially along the north of highway 50s. The limiting factor for strong storm will be rather weak deep shear over the area. Sunday.... We will begin to dry out a bit as somewhat drier air advects into the region. However...scattered pops will continue especially over the mtns...with the activity moving out onto the plains during the late afternoon/evening. Early next week... Temps will warm up once again as moisture is shunted eastward into KS. Temps will likely rise well into the 90s across the Plains with only isold storms over the fcst area. \/Hodanish && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1159 AM MDT Tue Aug 2 2016 Monsoon flow will continue. Most storms this afternoon and evening will be in and near the mountains with just some spotty activity out over the plains. Primary threats will be lightning, wind gusts to around 50 mph, spotty heavy rain and possibly some local small hail. Much the same scenario for Wednesday as the pattern will change little although storms over the mountains may be a little stronger and more widespread. Generally VFR next 24 hours save for local MVFR/IFR/LIFR conditions when flying through any shower or thunderstorm activity. This includes the KCOS...KPUB and KALS TAF sites. && .PUB Watches/Warnings/Advisories... NONE. && SHORT TERM...ROSE LONG TERM...HODANISH AVIATION...LW
Hazardous weather outlook, Aug 2, 11:58 AM MDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1158 AM MDT TUE AUG 2 2016 COZ058>089-093>099-031800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1158 AM MDT TUE AUG 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TODAY...MAINLY OVER THE MOUNTAINS AND AREAS SOUTH OF HIGHWAY 160. THE MAIN THREATS FROM STORMS TODAY WILL BE LIGHTNING...WIND GUSTS TO AROUND 50 MPH...LOCALLY HEAVY RAIN AND POSSIBLY SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FOR WEDNESDAY...MAINLY ISOLATED THUNDERSTORMS WILL OCCUR ACROSS THE REGION. LOCALLY HEAVY RAIN AND LIGHTNING WILL BE THE PRIMARY THREATS. FOR THURSDAY...FRIDAY AND SATURDAY...THERE WILL BE A BETTER CHANCE OF HEAVY RAIN AS MONSOON MOISTURE MOVES ACROSS THE REGION. IN ADDITION TO A FLASH FLOOD THREAT...THE STORMS WILL PRODUCE LIGHTNING...WINDS TO 50 OR 60 MPH...AND SMALL HAIL. PEOPLE WHO LIVE IN AND NEAR BURN SCARS SHOULD PAY PARTICULAR ATTENTION TO THE WEATHER LATE THIS WEEK INTO THE WEEKEND. FOR SUNDAY AND MONDAY...DRIER AIR WILL ONCE AGAIN MOVE INTO THE REGION AND THUNDERSTORM ACTIVITY WILL BECOME MORE ISOLATED. LIGHTNING AND LOCALLY HEAVY RAIN WILL STILL BE CONCERNS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS MUCH OF SOUTHERN COLORADO. 50/50
In the hours before
Special weather statement, Aug 2, 1:33 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 133 PM MDT TUE AUG 2 2016 COZ077-079-081-083-086-022030- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO-WET MOUNTAINS BETWEEN 6300 AND 10000FT CO- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- CANON CITY VICINITY/EASTERN FREMONT COUNTY CO- 133 PM MDT TUE AUG 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT AND NORTHWESTERN PUEBLO COUNTIES UNTIL 230 PM MDT... AT 131 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PENROSE...OR 28 MILES NORTHWEST OF PUEBLO...MOVING WEST AT 5 MPH. HEAVY RAIN...WINDS IN EXCESS OF 40 MPH...HALF INCH HAIL AND FREQUENT LIGHTNING ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FLORENCE...PENROSE...CANON CITY AND ROYAL GORGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3851 10476 3844 10475 3832 10523 3853 10538 TIME...MOT...LOC 1931Z 071DEG 5KT 3846 10508 LW
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 3:40 PM MDT | Special Weather Statement | PUB | El Paso | 65 min |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.